Nanaimo Mounties warning about bad heroin

NANAIMO – Bad heroin mix linked to recent overdoses could prove lethal.

Police in Nanaimo are warning drug users and the general public about heroin on the streets that has been cut with a unknown substance that could prove lethal.

Sgt. Sheryl Armstrong, Nanaimo RCMP spokeswoman, issued a press release Wednesday that said emergency services had responded to three heroin overdoses within the previous 24 hours.

Police believe the heroin being sold might have been cut with a substance that is sickening the users. Police are warning users to be extremely careful and said were it not for other people present to call 911, the three overdose victims would likely have died.

Anyone with information about these incidents or the drugs is asked to call Nanaimo RCMP at 250-754-2345 or contact Crime Stoppers at 1-800-222-8477 or online at www.nanaimocrimestoppers.com.